Acute myocardial infarction and subacute stent thrombosis associated with cabazitaxel: a case report
- 172 Downloads
Case Although newer cancer treatments and supportive care treatments have led to vast improvements in the management of complications associated with cancer treatment, sometimes they might cause serious side effects such as coronary artery disease, myocardial infarction and heart failure. These complications may occur any time during or after chemotherapeutics. In this report we present a patient with prostate cancer who experienced myocardial infarction and stent thrombosis probably caused by cabazitaxel -a new chemotherapeutic agent- administration. Conclusion Cardiologists and oncologists should take into consideration the cardiac side effects of new chemotherapeutic agents with the aim of maximizing both quality of life and survival.
KeywordsAcute myocardial infarction Cabazitaxel Cancer Cardiotoxicity
We wish to thank the patient, his family members, and our co-workers for their contribution to this study.
All supports for this study came from institutional and departmental resources.
Conflicts of interest
The authors of this paper report no conflicts of interest. The authors confirm that they have permission to reproduce any copyrighted material.
- 8.Vorinostat (Zolinza). Package insert. Whitehouse Station, NJ: Merck & Co. Inc. 2010.Google Scholar
- 16.Dangas GD, Caixeta A, Mehran R, Parise H, Lansky AJ, Cristea E, et al. Harmonizing Outcomes With Revascularization and Stents in Acute Myocardial Infarction (HORIZONS-AMI) Trial Investigators. Frequency and predictors of stent thrombosis after percutaneous coronary intervention in acute myocardial infarction. Circulation. 2011;123(16):1745–56.PubMedCrossRefGoogle Scholar